| Model Number |
IPN048904 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Respiratory Insufficiency (4462)
| Date of Event |
01/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).Mdr report key/report number: (b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
Maude complaint: sheridan (endotracheal tube) ett hub adaptors are extremely loose and slip off too easily.Sheridan ett tube hub adaptor came loose 6-8 times during code event and came off the top of the ett while bagging.Patient being emergently intubated for extracorporeal membrane oxygenation (ecmo) cannulation during code event.During code event, md decided to intubate with 3.5 cuffed ett (sheridan) from yellow airway code cart.Respiratory care practinioner (rcp) was bagging the patient and was not part of preparing ett in emergent intubation.A 3.5 sheridan was inserted into the airway without a required ett hub adapter.Md acknowledged error and extubated patient, reintubated with proper 3.5 ett.During bagging and code compressions, sheridan ett tube hub adaptor came loose 6-8 times during code event and came off the top of the ett while bagging and high pressures and peep.Significant effort taken by md and rcp at head of bed to keep airway intact during code event.Sheridan manufactured ett hub adapter already separated from the ett in package and on opposite side of the package and easily lost when opnened.Replace sheridan ett with another manufacturer or seek out ad vice from manufacturer about possibly defective product.This should be escalated as it could result in failure to protect airway in an emergency situation.This is all the information that was provided.The device has been disposed.